Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jul 12, 2021, 1:49 PM MST. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 1:49 PM MST (20:49 UTC)
- Expired
- Jul 12, 2021, 2:15 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 95 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS85 KFGZ 122049 SPSFGZ Special Weather Statement National Weather Service Flagstaff AZ 149 PM MST Mon Jul 12 2021 AZZ015-122115- Western Mogollon Rim- 149 PM MST Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE FORT VALLEY AREA IN COCONINO COUNTY UNTIL 215 PM MST... At 148 PM MST, Doppler radar was tracking a strong thunderstorm near Fort Valley, or 9 miles northwest of Flagstaff. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Valley and Arizona Snowbowl. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3533 11181 3538 11166 3525 11166 3523 11175 TIME...MOT...LOC 2048Z 329DEG 4KT 3531 11171 $$ AT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 12, 9:41 AM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 12, 9:41 AM MST, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 941 AM MST Mon Jul 12 2021 .SYNOPSIS...More significant moisture will return today, with greater chances for showers and thunderstorms across much of northern and central Arizona through the week. && .UPDATE...Increasing moisture today will lead to an uptick in monsoonal thunderstorm activity beginning later this morning over the high terrain. Isolated to scattered thunderstorm coverage then increases into the lower elevations by mid to late afternoon per continued high resolution model guidance. The coverage is expected to slowly decrease through the later evening hours with the loss of diurnal heating and the more stable atmosphere setting up across northern Arizona. An isolated severe thunderstorm is not out of the question through late this afternoon. && .PREV DISCUSSION /316 AM MST/...The forecast period will feature a significant uptick in monsoon activity as high pressure weakens and ample moisture surges in from the south. Expect more widespread thunderstorms along the Rim and pushing into the lower elevations compared to yesterday. Additionally, anticipate isolated chances for thunderstorms across northeastern Arizona this afternoon. Due to continued hot temperatures while the high pressure breaks down, the potential for severe thunderstorms will continue with damaging winds and hail as the primary threats where stronger storms set up. Along with widespread shower and thunderstorm chances from Tuesday onward, expect temperatures to cool back to near normal values for mid-July. Be sure to have a reliable way to receive warnings over the next several days as the flash flood threat increases due to the saturated environment. After the "nonsoons" that took place the last two summers, its safe to say the monsoon is here! && .AVIATION...For the 18Z package...Expect mainly VFR conditions prevail for the duration of the TAF period. Convective activity will redevelop over the high terrain today then move southwest into the lower valleys through the late afternoon and early evening. Thunderstorm coverage decreases late this evening through the early overnight period. General west to southwest winds 5-15 kts to occur outside of gusty and erratic winds near thunderstorms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Thunderstorm activity will increase through Tuesday, along with better chances for wetting rains. Winds will remain between 5-15 mph, except near thunderstorms where gusty and erratic winds are favored. Wednesday through Friday...Scattered to numerous thunderstorm are expected each day, with cooler temperatures and generally light winds. The flash flood threat will become the primary hazard. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...NL/Kobold AVIATION...NL FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 12, 1:49 PM MST, 0 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 149 PM MST Mon Jul 12 2021 AZZ015-122115- Western Mogollon Rim- 149 PM MST Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE FORT VALLEY AREA IN COCONINO COUNTY UNTIL 215 PM MST... At 148 PM MST, Doppler radar was tracking a strong thunderstorm near Fort Valley, or 9 miles northwest of Flagstaff. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Valley and Arizona Snowbowl. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3533 11181 3538 11166 3525 11166 3523 11175 TIME...MOT...LOC 2048Z 329DEG 4KT 3531 11171 AT
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:44 PM MST | Flash Flood Watch | FGZ | Coconino, Gila, Yavapai | 39 hr |
| Jul 12, 2:03 PM MST | Special Weather Statement | FGZ | Apache | 27 min |
| Jul 12, 2:29 PM MST | Special Weather Statement | FGZ | Apache | 31 min |
| Jul 12, 3:48 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Gila, Navajo | 27 min |
| Jul 12, 4:05 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 25 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.